Medical Questions > Conditions and Diseases > Abdominal Pain Forum

Swollen, bloated tummy since chemo?

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
I am 45yrs old and my tummy looks like I am 6 months pregnant, it is so bloated and firm, ever since I had my chemo 5 yrs ago. I had a camera down my throat 2 weeks ago and they found nothing but a little acid reflux but not enough to cause my tummy to look the way it does. I am at the end of my 5 year Breast cancer treatment and will be finishing my daily femera tablet? What else could it be? The other tablet i take daily is 2 x in the morning fluoxetine 20mg and 2 x one at night one in the morning Adartrel 0.5 for my restless legs (which i am hoping is a side affect of femera tablet) and will stop one i stop taking them at the end of April 2011. Please help, any advise will be welcome, i just want to feel normal again?
Did you find this post helpful?
|

User Profile
replied March 29th, 2011
Hello, and thank you for your medical question on e Health Forum.

Stomach or intestinal gas is a byproduct generated during the process of digestion. It is generally expelled from the body, either through the mouth (called belching or burping) or through the rectum (flatulence or flatus).

From the available history, the symptom of persistent discomfort, bloating sensation, could most probably be due to Indigestion.

Some important aspects of disease management include dietary and lifestyle modification, physical exercise, weight loss, maintaining adequate hydration.

Adopting a sitting upright posture for 1 hr post meals will help in relieving the symptoms.

In addition to dietary and lifestyle changes, you can try the following medications to reduce your symptoms as follows.
1. antacids (Tums, mylanta) will help relieve the acidity related discomfort ;
2. Omeprazole will help to reduce acid secretions ;
3. Activated charcoal will reduce the bloating sensation,
4. Probiotics and digestive enzyme supplements will help to improve indigestion.

You might consider consulting your general physician or a gastroenterologist who after a physical examination may determine to get additional tests to detect H-Pylori infection in the stomach. Based on the outcome of the H pylori screening tests, a course of anti-H pylori treatment for 3-4 weeks will also help.

I hope you find this helpful.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Abdominal Pain , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.